MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISUMAX; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION

CARL ZEISS MEDITEC AG (JENA) VISUMAX; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during treatment, flap was created but it appeared that there was no hinge when lifted.Cap completely came off.
 
Additional Manufacturer Narrative
Based on the available information and device evaluation there was no device malfunction.In addition, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design or labeling.The root cause is unknown.It can be assumed that the likely root cause is user error.

Brand Name
VISUMAX
Common Device Name
FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key24811483
Report Number9615030-2026-00017
Device Sequence Number12268748
Product Code OTL
UDI-Device Identifier04049471095036
UDI-Public010404947109503611190301
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150040 S020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number000000-2177-848
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown